I’m 23 years old, I started losing my hair at 22, became very depressed and immediately sought out a transplant. I’ve seen a dermatologist in my area who is qualified for transplants and tells me I’m too young and my hair thinning is not so bad to even consider surgery. I was prescribed Propecia 1mg daily, and like some of the previous questions I’ve read, I’ve experienced an increase in libido for a short period of time. Its now month 9 on propecia and I no longer have the ‘morning wood’ and am experiencing decreased sexual appetite and desire. I am going off of propecia immediately, is there anything you can recommend for my situation?
Propecia can cause sexual side effects in 1 to 2% of the men that take the drug. If you are one of them, you need to inform your doctor and consider your options (including stopping the medication, which I guess you already did). It’s interesting that you had an increase in libido followed by a completely opposite effect months later. Did you notice any hair regrowth while you were on the medication? Have you talked with your prescribing doctor for a follow-up lately?
Besides Propecia, the only other FDA approved medication I recommend is Rogaine (minoxidil), but I really cannot give you an specific recommendations since I do not know you and I have not examined you in person. I can only give you general factual information. Whether you’re a candidate for surgery is also something I can’t tell you without an examination and more information about your hair loss. At 23 years old with early loss, I would usually recommend trying medications before opting for a surgery.